Alert archive / Arizona / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 69, NWS Tucson, AZ

October 25, 2004Cochise County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Oct 25, 2004, 4:26 PM MST for Cochise County, Arizona. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 25, 2004, 4:26 PM MST (23:26 UTC)
Expired
Oct 25, 2004, 5:00 PM MST
In force
34 min
Issued by
NWS Tucson, AZ
Area
Counties, with a storm outline in the text

County Cochise County, AZ

The radar

The Tucson radar (KEMX), 96 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 11.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2004-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2004-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KTWC 252326
SVRTWC
AZC003-260000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
425 PM MST MON OCT 25 2004

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL COCHISE COUNTY IN ARIZONA

* UNTIL 500 PM MST

* AT 422 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR SUNIZONA...OR ABOUT 27 MILES SOUTH OF
  WILLCOX...MOVING NORTHEAST AT 15 MPH.

GO INSIDE A STRONG BUILDING. DAMAGING WINDS...DEADLY LIGHTNING...AND
HEAVY RAINS ARE LIKELY.

LAT...LON 3191 10979 3175 10968 3194 10933 3213 10948

$$

MEYER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 1:26 PM MST, 3 hours earlier.

Area forecast discussion, Oct 25, 1:26 PM MST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
126 PM MST MON OCT 25 2004

SOUTHEAST ARIZONA FORECAST DISCUSSION

.SYNOPSIS...MOISTURE FROM THE SOUTH WILL GENERATE A FEW SHOWERS AND
THUNDERSTORMS ACROSS PORTIONS OF SOUTHEAST ARIZONA THE NEXT FEW
DAYS. THIS MOISTURE WILL THEN SPREAD NORTH AND WEST BY THE MIDDLE OF
THE WEEK...INTERACTING WITH A STRONGER PACIFIC STORM SYSTEM THE
SECOND HALF OF THE WEEK. THERE WILL BE A DAILY CHANCE OF MAINLY
HIGHER TERRAIN SHOWERS...WITH THE BEST CHANCE OF WIDESPREAD
RAIN...COOLER TEMPERATURES AND GUSTY WINDS OCCURRING THURSDAY.
&&

.DISCUSSION...RADAR WAS SHOWING A FEW SHOWERS ACROSS OUR CWA AT 1 PM
MST...MAINLY OVER CNTRL TUCSON AND SOUTH AND EAST OF SIERRA VISTA.
EXPECT THESE SHOWERS TO DISSIPATE THIS EVENING AROUND SUNDOWN WITH A
FEW POSSIBLY FLARING UP AGAIN BY TOMORROW MORNING. MOISTURE
ADVECTING NORTH FROM MEXICO WILL REMAIN ACROSS SOUTHEAST ARIZONA THE
NEXT FEW DAYS FOR ISOLATED OR A SLIGHT CHANCE OF SHOWERS EACH DAY.
THE MAIN FORECAST CHALLENGE THIS WEEK WILL BE ANOTHER SYSTEM
DROPPING SOUTH ALONG THE PACIFIC NORTHWEST COAST. LATEST MODELS HAD
THIS SYSTEM IMPACTING THE STATE AROUND THE SAME DAY OF THE WEEK AND
TIME OF DAY AS THE LAST ONE HIT LAST WEEK. THE MAIN DIFFERENCES WITH
THIS SYSTEM COMPARED TO LAST WEEKS ONE WILL BE A FARTHER NORTH TRACK
AND LESS EASTERN PACIFIC MOISTURE TO WORK WITH. SOUTHEAST ARIZONA
SHOULD BE ON THE TRAIL END OF THE FRONTAL BAND WITH THE HORIZONTAL
DISTANCE OF THE FRONT NARROWING AS IT PASSES THROUGH. THUS...CALLING
FOR LIGHTER PRECIP AMOUNTS AND NOT AS MUCH AREAL COVERAGE COMPARED
TO THE SYSTEM LAST WEEK. WIND WILL ALSO BE AN ISSUE...POSSIBLY MORE
OF A PROBLEM FOR COCHISE COUNTY BY THURSDAY AFTERNOON. &&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Oct 25, 7:00 AM MST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
700 AM MST MON OCT 25 2004

AZZ019-029>035-261400-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
700 AM MST MON OCT 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA

.DAY ONE...TODAY

AN INCREASE IN MOISTURE FROM THE SOUTH TODAY WILL BRING SCATTERED
SHOWERS AND THUNDERSTORMS TO AREAS MAINLY EAST OF TUCSON
TODAY...ESPECIALLY NEAR THE DOUGLAS AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE MOISTURE ACROSS SOUTHEAST ARIZONA AND NORTHERN MEXICO WILL
SPREAD NORTH AND WEST THROUGH THE MIDDLE OF THE WEEK...INTERACTING
WITH A STRONG PACIFIC STORM SYSTEM MOVING INTO ARIZONA FROM THE GULF
OF ALASKA LATE WEDNESDAY AND ON THURSDAY.

THIS SYSTEM WILL BE PRECEDED BY STRONG...GUSTY SOUTH TO SOUTHWEST
WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH ON WEDNESDAY. MUCH COOLER
TEMPERATURES AND THE BEST CHANCE OF WIDESPREAD VALLEY RAIN AND HIGH
ELEVATION SNOW SHOWERS WILL MOVE INTO THE AREA WEDNESDAY NIGHT AND
ON THURSDAY. DAYTIME HIGH TEMPERATURES ON THURSDAY ARE EXPECTED TO
RANGE FROM 8 TO 12 DEGREES BELOW SEASONAL NORMALS.

SHOWERS WILL DECREASE FROM WEST TO EAST THURSDAY NIGHT AND FRIDAY
WITH DRY CONDITIONS EXPECTED TO RETURN TO THE AREA ON THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.